Remote Access Proceedings of the American Mathematical Society
Green Open Access

Proceedings of the American Mathematical Society

ISSN 1088-6826(online) ISSN 0002-9939(print)

 
 

 

On some equivalent metrics for bounded operators on Hilbert space


Author: Fuad Kittaneh
Journal: Proc. Amer. Math. Soc. 110 (1990), 789-798
MSC: Primary 47A30; Secondary 47B10, 47B15
DOI: https://doi.org/10.1090/S0002-9939-1990-1027097-6
MathSciNet review: 1027097
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Several operator norm inequalities concerning the equivalence of some metrics for bounded linear operators on Hilbert space are given. In addition, some related inequalities for the Hilbert-Schmidt norm are presented.


References [Enhancements On Off] (What's this?)

  • [1] T. Ando, Topics on operator inequalities, preprint, Research Institute of Applied Electricity, Hokkaido, Sapporo, Japan. MR 0482378 (58:2451)
  • [2] -, Comparison of norms $ \vert\vert\vert f\left( a \right) - f\left( b \right)\vert\vert\vert$ and $ \vert\vert\vert f\left( {\left\vert {A - B} \right\vert} \right)\vert\vert\vert$, Math. Z. 197 (1988), 403-409. MR 926848 (90a:47021)
  • [3] J. Arazy, More on convergence in unitary matrix spaces, Proc. Amer. Math. Soc. 83 (1981), 44-48. MR 619978 (82f:46009)
  • [4] R. Bhatia, Perturbation inequalities for the absolute value map in norm ideals of operators, J. Operator Theory 19 (1988), 129-136. MR 950829 (89g:47010)
  • [5] R. Bhatia and F. Kittaneh, On some perturbation inequalities for operators, Linear Algebra Appl. 106 (1988), 271-279. MR 951838 (90f:47007)
  • [6] -, Norm inequalities for partitioned operators and an application, preprint.
  • [7] E. B. Davies, Lipschitz continuity of functions of operators in the Schatten classes, J. London Math. Soc. 37 (1988), 148-157. MR 921753 (89c:47009)
  • [8] T. Kato, Perturbation theory for linear operators, 2nd ed., Springer-Verlag, New York, 1976. MR 0407617 (53:11389)
  • [9] W. E. Kaufman, Representing a closed operator as a quotient of continuous operators, Proc. Amer. Math. Soc. 72 (1978), 531-534. MR 509249 (80a:47027)
  • [10] -, Closed operator and pure contractions in Hilbert space, Proc. Amer. Math. Soc. 87 (1983), 83-87. MR 677237 (84c:47019)
  • [11] -, A stronger metric for closed operators in Hilbert space, Proc. Amer. Math. Soc. 90 (1984), 83-87. MR 722420 (85a:47010)
  • [12] F. Kittaneh, On Lipschitz functions of normal operators, Proc. Amer. Math. Soc. 94 (1985), 416-418. MR 787884 (87b:47021)
  • [13] -, Inequalities for the Schatten $ p$$ p$. II, Glasgow Math. J. 29 (1987), 99-104. MR 876154 (88d:47027)
  • [14] -, Inequalities for the Schatten $ p$-norm. IV, Commun. Math. Phys. 106 (1986), 581-585. MR 860311 (88j:47010)
  • [15] -, On the continuity of the absolute value map in the Schatten classes, Linear Algebra Appl. 118 (1989), 61-68. MR 995365 (91d:47007)
  • [16] F. Kittaneh and H. Kosaki, Inequalities for the Schatten $ p$-norm. V, Publ. Res. Inst. Math. Sci. Kyoto Univ. 23 (1987), 433-443. MR 890926 (88h:47011)
  • [17] R. Schatten, Norm ideals of completely continuous operators, Springer-Verlag, Berlin, 1960. MR 0119112 (22:9878)

Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 47A30, 47B10, 47B15

Retrieve articles in all journals with MSC: 47A30, 47B10, 47B15


Additional Information

DOI: https://doi.org/10.1090/S0002-9939-1990-1027097-6
Keywords: Equivalent metrics, positive operator, operator monotone function, operator norm, Hilbert-Schmidt norm
Article copyright: © Copyright 1990 American Mathematical Society

American Mathematical Society